Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 17, 2021, 4:07 PM EDT for Lee County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 17, 2021, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
County Lee County, FL
The radar
The Tampa radar (KTBW), 139 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110 WWUS82 KTBW 172007 SPSTBW Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 407 PM EDT Sat Jul 17 2021 FLZ165-265-172030- Inland Lee-Coastal Lee- 407 PM EDT Sat Jul 17 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEE COUNTY... At 407 PM EDT, a strong thunderstorm was located near Southwest Florida International Airport, or near Fort Myers, moving west at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Fort Myers, Lehigh Acres, East Dunbar, Southwest Florida Airport, Buckingham, Villas, San Carlos Park, Pine Manor, Three Oaks, Page Park, North Fort Myers, Page Field Airport, Suncoast Estates, Fort Myers Villas, Tice, Gateway and Fort Myers Shores. LAT...LON 2667 8163 2647 8161 2648 8187 2674 8188 TIME...MOT...LOC 2007Z 101DEG 7KT 2658 8175 $$ TBW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:29 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 17, 2:29 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 229 PM EDT Sat Jul 17 2021 .DISCUSSION... Ridging continues to sit just to our north as moisture returns to the mid levels. This means rain shower chances will be going up compared to the last couple of days. Also with the ridge still to our north we will see the easterly flow for at least one more day which should keep the higher shower chances along the west coast this afternoon and evening. The ridge will start to move south Sunday and Monday. On Sunday the ridge should be sitting over head which should give us a neutral flow. This means showers and storms should start inland in the afternoon before outflow boundaries because the main force of where storms develop in the late afternoon and evening. Next week the ridge looks to start to our south. This means we will see mainly southwesterly and westerly flow. This means morning showers will be possible in the Gulf and along the west coast. Afternoon convection will form inland before heading towards the east coast late in the day. && .AVIATION... VFR conditions expected through the period. Mid level moisture has returned and easterly flow remains in place. VCTS is forecasted at all terminals through the afternoon and evening however coastal sites will have a better chance of seeing them over the station. Winds through the period will remain out of the east except for seabreezes for the coastal sites. && .MARINE... No marine issued expected over the next few days. The ridge still sits to our north today which will bring showers and storms off the coast and into the Gulf during the afternoon and evening hours. The ridge will move south through Sunday and Monday. Sunday will be a transition day with winds shifting from east to southwest. Next week we will have west to southwesterly flow which means morning showers and storms will be possible in the Gulf and along the coast. && .FIRE WEATHER... Moisture has returned to the mid level and humid conditions with scattered showers and storms possible each afternoon and evening. No fire weather concerns expected. && .Preliminary Point Temps/PoPs... TPA 94 78 93 78 / 50 30 40 30 FMY 92 75 93 75 / 70 20 50 30 GIF 93 75 93 75 / 40 10 50 30 SRQ 92 75 91 76 / 60 30 40 20 BKV 94 72 93 73 / 40 20 50 30 SPG 91 79 90 79 / 60 30 40 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE/FIRE WEATHER...27/Shiveley UPPER AIR...57/McMichael DECISION SUPPORT...57/McMichael
In the hours before
Special weather statement, Jul 17, 4:07 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 407 PM EDT Sat Jul 17 2021 FLZ165-265-172030- Inland Lee-Coastal Lee- 407 PM EDT Sat Jul 17 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEE COUNTY... At 407 PM EDT, a strong thunderstorm was located near Southwest Florida International Airport, or near Fort Myers, moving west at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Fort Myers, Lehigh Acres, East Dunbar, Southwest Florida Airport, Buckingham, Villas, San Carlos Park, Pine Manor, Three Oaks, Page Park, North Fort Myers, Page Field Airport, Suncoast Estates, Fort Myers Villas, Tice, Gateway and Fort Myers Shores. LAT...LON 2667 8163 2647 8161 2648 8187 2674 8188 TIME...MOT...LOC 2007Z 101DEG 7KT 2658 8175 TBW
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:40 PM EDT | Special Marine Warning | TBW | 65 min | |
| Jul 17, 4:38 PM EDT | Areal Flood Advisory | TBW | Lee | 82 min |
| Jul 17, 4:44 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jul 17, 5:27 PM EDT | Areal Flood Advisory | TBW | Charlotte, Sarasota | 93 min |
| Jul 17, 5:31 PM EDT | Special Weather Statement | TBW | Sarasota | 29 min |
| Jul 17, 5:40 PM EDT | Special Marine Warning | TBW | 35 min | |
| Jul 17, 6:27 PM EDT | Special Weather Statement | TBW | Pinellas | 48 min |
| Jul 17, 7:22 PM EDT | Special Marine Warning | TBW | 23 min | |
| Jul 17, 7:47 PM EDT | Special Weather Statement | TBW | Pasco | 28 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.